Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Treating side effects ed_uk

Posted by zeugma on January 27, 2005, at 18:59:13

In reply to Re: Treating side effects zeugma, posted by ed_uk on January 27, 2005, at 14:32:58

hi ed,

Thanks for your kind and detailed replies. i really appreciate them.

The tachycardia, chest pain, etc. is very upsetting and troubling, obviously, and I did have my BP measured regularly during treatment. As you pointed out, NOR tends to reduce BP, and at no point was I hypertensive. But my heart rate fluctuated depending on time of day, and this was causing the chest pain etc. and making it impossible to exercise.

It was almost a side issue today, though, during my session with my pdoc. The worst problem has been the anxiety. It is causing unbearable stress that is endangering my job, if not my life. I increased the clonazepam this week, but that is not a real solution, since it doesn't mitigate the 'edginess' I feel on Ritalin, and it also aggravates the sleep paralysis and other narcoleptic symptoms. So I am raising the nortriptyline back to 75 mg, which should help with those symptoms, and also improve my mood and lessen the 'edginess' (nortrip has a subtle calming effect that is nothing like clonazepam, which is for all-out anxiety). I'm also adding back strattera at 25 mg tomorrow. I wonder what you think of this. On paper, this is somewhat redundant, since presumably they are both NE reuptake inhibitors, although clearly nortriptyline has other actions as well. My pdoc's theory is that strattera is selective for different regions of the brain (TCA's=brainstem, Strattera=cortex).

He told me, basically, that I am going to have to deal with the fatigue myself (exercise, and coffee). Hopefully, the chest pains will be gone completely soon, and I will be able to exercise.

it's interesting that norepinephrine seems to send some people over the edge with anxiety. in my case it seems to be dopamine. now there's the interesting exception of Provigil. Are you still considering trying it?

-z


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:446337
URL: http://www.dr-bob.org/babble/20050124/msgs/448857.html